Q and A

Question

Can I take Marinol to increase my CD4 count?

I started doing synthetic THC and my CD4 count went up to 1500 range. I feel like super man! When I stop, my CD4 went back down. Can you tell me why this happens? Regular marijuana never ever did that for me but the new synthetic K2 spice does the same thing for me. Though I have a feeling, it may be because I’m benge eating. I dont have overweight problem though.

Answer

Hi,

Synthetic marijuana, marketed as K2 or Spice, is an herbal substance sold as an incense or smoking material that remains legal in the United States. The products contain one or more synthetic compounds that behave similarly to the marijuana and THC.

Marinol also includes the active ingredient in marijuana and is sometimes prescribed to HIV positive people to increase appetite and stimulate weight gain. It has been used to reduce pain symptoms.  The drug is also known to be unpredictable – it work on some people but not others, causing nausea and vomiting.  Sometimes it does nothing at all.

We do not have any data that suggest taking synthetic THC or Marinol can increase your CD4 count.  Taking any of these drugs increases your appetite and therefore gives you more energy.  And the more energy you have the better you feel.  If you do decide to take Marinol, then you need to speak to your doctor or health care services regarding this matter.

Your CD4 count is a surrogate marker for your health.  By keep your viral load to ‘undetectable’ level, your CD4 count will go up. This is key to your well being.  Do make sure that you take your medication on time (which also includes diet restriction).  A healthy diet and some exercises can also make you feel better.

Please take a look at the this link for more information on marijuana and appetite

2 comments

  1. Simon Collins

    Anyone with a CD4 count that is less than 200 is recommended to start ARV treatment. Lots of countries recommended starting at much higher levels. This is the only way to increase your CD4 count.

  2. tony

    hi, good day! i was diagnosed with hiv antibody virus last october.. and i was took my first CD4 count test and i have 64 only.. how can i increase my CD4 count? as of now i don’t feel any symptoms, aside from my continues rashes on my skin.. is it possible to increase my CD4 count?.. pls i need answer

Comment

Your email address will not be published.